Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Cheyenne, WY

June 24, 2011Banner County, Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2011, 8:56 PM MDT for Banner County, Kimball County, Nebraska. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2011, 8:56 PM MDT (02:56 UTC)
Expired
Jun 24, 2011, 9:11 PM MDT
In force
15 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Banner County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 97 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 9:16 PM MDTHAIL 1.53 N Kimball, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:52 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
3299 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS55 KCYS 250256
SVRCYS
NEC007-105-250345-
/O.NEW.KCYS.SV.W.0069.110625T0256Z-110625T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
856 PM MDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 945 PM MDT

* AT 853 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES NORTH OF OLIVER RESERVOIR...OR 13 MILES
  NORTHWEST OF KIMBALL...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME SOUTHERN BANNER AND NORTHERN KIMBALL
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4128 10389 4142 10388 4150 10337 4124 10337
TIME...MOT...LOC 0256Z 266DEG 17KT 4136 10383
WIND...HAIL <50MPH 1.00IN

$$

RE
1 follow-up statement
821 
WWUS55 KCYS 250311
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
911 PM MDT FRI JUN 24 2011

NEC007-105-250321-
/O.CAN.KCYS.SV.W.0069.000000T0000Z-110625T0345Z/
BANNER NE-KIMBALL NE-
911 PM MDT FRI JUN 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KIMBALL AND
SOUTHEASTERN BANNER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4128 10389 4142 10388 4150 10337 4124 10337
TIME...MOT...LOC 0311Z 266DEG 17KT 4136 10374

$$

RE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:06 PM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 24, 7:06 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
706 PM MDT FRI JUN 24 2011

.DISCUSSION...SEVERE WEATHER HAS ABOUT ENDED OVER THE CWA EARLY
THIS EVENING AS THE STRONGER STORMS WERE WELL EAST OF THE CWA AS
OF 01Z.  A SHORTWAVE TROUGH WILL CONTINUE TO MOVE ACROSS THE CWA
THROUGH EARLY SATURDAY MORNING.  AHEAD OF THE FEATURE...SOME
SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE CWA.  WITH LIGHT
WINDS AND SURFACE DEW POINTS IN THE 50S LATER TONIGHT...LOW CLOUDS
AND FOG WILL BE POSSIBLE OVER AND EAST OF THE LARAMIE RANGE.
THOSE CONDITIONS WILL GRADUALLY IMPROVE AFTER MID MORNING
SATURDAY.  HAVE MADE THE NECESSARY CHANGES IN A RECENT FORECAST
UPDATE.

&&

.AVIATION...00Z TAF ISSUANCE...
SHOWERS AND THUNDERSTORMS WILL TAPER OFF AND END FROM WEST TO EAST
OVER THE CWA THROUGH 09Z.  THE ACTIVITY WILL BE MOST WIDESPREAD OVER
THE NORTHERN PANHANDLE.  MVFR CEILINGS AND VISIBILITIES IN RAIN
WILL BE ASSOCIATED WITH THE STRONGER STORMS THROUGH THE EVENING
HOURS.  IFR CEILINGS AND VISIBILITIES IN FOG SHOULD DEVELOP AFTER
08Z IN AREAS OVER AND EAST OF THE LARAMIE RANGE.  THOSE LOW
CONDITIONS WILL GRADUALLY IMPROVE AFTER 14Z.  MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING...WITH
THE STRONGER ACTIVITY OVER THE NORTHERN PANHHANDLE.

&&

.PREVIOUS DISCUSSION.../ISUED AT 121 PM MDT FRI JUN 24 2011/...

SHORT TERM...TONIGHT THROUGH SUNDAY...

FORECAST PROBLEM IN THE SHORT TERM IS THE THREAT OF SEVERE WEATHER.

18Z SURFACE ANALYSIS SHOWS 55 DEW POINTS LOCATED GENERALLY TO THE
EAST OF THE WY/NE BORDER. A FRONTAL BOUNDARY IS PUSHING INTO
NORTHERN AND WESTERN NEBRASKA. AREA RADARS HAVE BEEN SHOWING
ISOLATED CONVECTIVE ACTIVITY THROUGHOUT THE MORNING. LATEST IMAGES
FROM KCYS 88D SHOWING A DECENT STORM TO THE NORTH OF RAWLINS AND
OTHER WEAKER STORMS JUST GETTING GOING WEST OF CHEYENNE.

SEEMS LIKE ALL THE INGREDIENTS ARE COMING TOGETHER FOR AN OUTBREAK
OF SEVERE WEATHER GENERALLY EAST OF INTERSTATE 25 EAST INTO THE
PANHANDLE. LAPS DATA ALREADY SHOWING LIFTED INDEX'S OF MINUS 4 TO
MINUS 6 IN THIS AREA WITH CAPES ABOVE NUMBERS OVER 2000. NAM
SHOWING THAT BY 25/00Z CAPES WILL BE OVER 3000 AND LI'S -8 IN THE
PANHANDLE. LOOKS LIKE THE STORMS WILL PERSIST TO AROUND MIDNIGHT
IN THE PANHANDLE ENDING A LITTLE EARLIER IN SOUTHEAST WYOMING.

ON SATURDAY MOST OF THE CWA WILL CONTINUE TO HAVE A CHANCE OF
THUNDERSTORMS BUT THE THREAT OF SEVERE WEATHER WILL MAINLY BE IN
THE SIOUX AND DAWES COUNTIES IN THE PANHANDLE.

SUNDAY WILL SEE THE CHANCES OF STORMS DIMINISHING BUT THE NORTHERN
PANHANDLE STILL COULD SEE SOME ISOLATED SEVERE WEATHER.

TEMPERATURES THROUGH THE WEEKEND WILL SEE GENERALLY THE 70S AND
80S FOR HIGHS WITH LOWS IN THE 40S AND 50S.

LONG TERM...MONDAY THROUGH FRIDAY. NAM...GFS AND ECMWF QUITE SIMILAR
SYNOPTICALLY AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN THEIR
RESPECTIVE SOLUTIONS.

MONDAY...COOLER AND MORE STABLE AIRMASS PREVAILS IN THE WAKE
OF A PASSING COLD FRONT...THUS THUNDERSTORM CHANCES LOOK QUITE
MINIMAL.

TUESDAY...WARM TEMPERATURES EXPECTED WITH 1000-500 MB THICKNESSES
NEAR 5820 METERS. WITH LIMITED LOW AND MID LEVEL MOISTURE
AVAILABILITY...AND 500 MB HEIGHTS NEAR 5880 METERS...THUNDERSTORM
CHANCES APPEAR QUITE MINIMAL.

WEDNESDAY...STILL LOOKS DRY FOR ALMOST ALL AREAS WITH 591 DEKAMETER
500 MB RIDGE AXIS OVERHEAD AND LIMITED LOW AND MID LEVEL MOISTURE.
WITH WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION...
ONLY ISOLATED AFTERNOON THUNDERSTORMS EXPECTED ACROSS OUR WESTERN
COUNTIES DRIVEN BY DIFFERENTIAL HEATING OVER THE TERRAIN.

THURSDAY...NEXT POTENT SHORTWAVE TROUGH ALOFT ROTATES NORTHEAST
ACROSS WESTERN WYOMING AND IDAHO WITH A COLD FRONT ENTERING
WESTERN WYOMING. EXPECT ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ALONG AND EAST OF A SURFACE TROUGH ALONG
INTERSTATE 25...ASSUMING WARM MID LEVEL TEMPERATURES AND
CONVECTIVE INHIBITION IS ABLE TO BE OVERCOME...WHICH LOOKS LIKELY.

FRIDAY...ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS OVER OUR
SOUTHERN COUNTIES IN LOW LEVEL CONVERGENCE AXIS...THOUGH CONFIDENCE
IN THE DAY 7 SOLUTION IS LOW IN THIS RELATIVELY PROGRESSIVE
PATTERN FOR LATE JUNE.

&&

.AVIATION...SCATTERED THUNDERSTORMS SHOULD BE EXPECTED FOR
AERODROMES EAST OF INTERSTATE 25 THROUGH 25/06Z WITH LOCALIZED
MVFR CONDITIONS WITH THESE STORMS. OVERNIGHT SOME PATCHY OF AREAS
OF LOWER VISIBILITIES AND LOWER CEILINGS SHOULD BE EXPECTED IN THE
NEBRASKA PANHANDLE. THE LOWER CONDITIONS WILL IMPROVE AFTER 25/15Z
AND THEN EXPECT THUNDERSTORMS TO DEVELOP AGAIN DURING THE
AFTERNOON HOURS.

&&

.FIRE WEATHER...THUNDERSTORMS AND SHOWERS SHOULD BE EXPECTED
ACROSS THE DISTRICT THROUGH SUNDAY. WITH THE FUEL STATUS REMAINING
NOT FAVORABLE FOR RAPID FIRE GROWTH...FIRE WEATHER CONCERNS REMAIN
LOW.

&&

.HYDROLOGY...WARMER THAN NORMAL TEMPERATURES WILL CONTINUE THROUGH
THE WEEKEND. HIGHS WILL GENERALLY BE IN THE 80S ACROSS THE PLAINS
WITH 60S AND 70S IN THE MOUNTAINS AND HIGH VALLEYS. THESE WARM
TEMPERATURES WILL INCREASE THE RATE OF MOUNTAIN SNOW MELT.
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND. STRONG TO
SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH
PRECIPITATION TOTALS OF UP TO ONE HALF INCH EAST OF THE LARAMIE
RANGE IN SOUTHEAST WYOMING. THE MOUNTAINS CAN EXPECT UP TO A TENTH
OF AN INCH. FLOOD WARNINGS REMAIN IN EFFECT UNTIL FURTHER NOTICE
FOR SARATOGA...SINCLAIR...ENCAMPMENT AND LARAMIE. LEVELS AT OR
ABOVE BANKFULL WILL CONTINUE ON THE LITTLE LARAMIE RIVER.

FOR AREAS EAST OF THE LARAMIE RANGE...RESERVOIR RELEASES WILL RESULT
IN HIGH WATER LEVELS. IN ADDITION...THE NEBRASKA PANHANDLE MAY SEE
STRONG STORMS BOTH FRIDAY AND SATURDAY AFTERNOON AND EVENING
WHICH COULD PRODUCE LOCALLY AN INCH OR MORE OF RAINFALL. FLOOD
WARNINGS REMAIN IN EFFECT FOR HENRY AND MITCHELL UNTIL FURTHER
NOTICE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER...GRIFFITH
LONG TERM/HYDROLOGY...RUBIN
UPDATE...WEILAND
Hazardous weather outlook, Jun 24, 6:58 PM MDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT FRI JUN 24 2011

WYZ104-105-109>116-251630-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
658 PM MDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE OVER SOUTH CENTRAL
WYOMING THROUGH THIS EVENING. SOME OF THE STORMS WILL PRODUCE SMALL
HAIL AND GUSTY WINDS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY AND SUNDAY.

MINOR TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH
PLATTE RIVERS WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
251630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
658 PM MDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE OVER THE PANHANDLE AND NEARBY
PLACES IN SOUTHEAST WYOMING THROUGH THE LATE EVENING.  SOME OF THE
STORMS WILL PRODUCE SEVERE WEATHER IN THE PANHANDLE THROUGH 9 PM AND
A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THAT TIME FOR THE
PANHANDLE. LARGE HAIL...STRONG WIND GUSTS AND HEAVY RAIN WILL BE
LIKELY WITH THE STRONGER STORMS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
SATURDAY AND SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE ALONG AND NORTH OF A LINE FROM DOUGLAS TO ALLIANCE.

MINOR TO MODERATE FLOODING ALONG THE LOWER NORTH PLATTE RIVER
WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER THE PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jun 24, 8:10 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             7 S GERING              41.73N 103.67W
06/24/2011  E0.50 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL.

&&

CLH
Local storm report, Jun 24, 8:14 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             MITCHELL                41.94N 103.81W
06/24/2011  E0.50 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL.

&&

CLH
Local storm report, Jun 24, 8:18 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
818 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             GERING                  41.83N 103.67W
06/24/2011  E0.25 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

0816 PM     HAIL             6 NW SCOTTSBLUFF        41.93N 103.74W
06/24/2011  E1.25 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL WAS ONGOING AT THE TIME OF THE
            REPORT.

&&

CLH
Local storm report, Jun 24, 8:23 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
823 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             8 N SCOTTSBLUFF         41.98N 103.66W
06/24/2011  E1.50 INCH       SCOTTS BLUFF       NE   PUBLIC

&&

REMANUEL
Local storm report, Jun 24, 8:34 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
834 PM MDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             GERING                  41.83N 103.67W
06/24/2011  E1.00 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

DDEAL
Special weather statement, Jun 24, 8:44 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
844 PM MDT FRI JUN 24 2011

NEZ020-054-250330-
BANNER NE-KIMBALL NE-
844 PM MDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KIMBALL AND SOUTHERN
BANNER COUNTIES UNTIL 930 PM MDT...

AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF OLIVER RESERVOIR...OR 15 MILES
NORTHWEST OF KIMBALL...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIMBALL AND SOUTHERN BANNER COUNTIES.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 9PM MDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

RE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:05 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill34 min
Jun 24, 8:19 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill, Scotts Bluff, Sioux22 min
Jun 24, 9:10 PM MDTSevere Thunderstorm WarningCYSKimball50 min
Jun 24, 9:41 PM MDTSevere Thunderstorm WarningCYSCheyenne49 min
Jun 24, 10:15 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball30 min
Jun 24, 10:22 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill44 min
Jun 24, 10:29 PM MDTSevere Thunderstorm WarningCYSCheyenne34 min
Jun 24, 11:44 PM MDTSevere Thunderstorm WarningCYSMorrill, Scotts Bluff46 min
Jun 25, 12:00 AM MDTAreal Flood AdvisoryCYSBanner, Morrill, Scotts Bluff2 hr
Jun 25, 10:15 AM MDTRiver Flood WarningCYSScotts Bluff8 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.